Clique-width and the speed of hereditary properties
Allen, Peter, Lozin, Vadim and Rao, Michael. (2009) Clique-width and the speed of hereditary properties. Electronic Journal of Combinatorics, Vol.16 (No.1). Article no. R35. ISSN 1077-8926Full text not available from this repository.
Official URL: http://www.combinatorics.org/Volume_16/v16i1toc.ht...
In this paper, we study the relationship between the number of n-vertex graphs in a hereditary class X, also known as the speed of the class X, and boundedness of the clique-width in this class. We show that if the speed of X is faster than n!c(n) for any c, then the clique-width of graphs in X is unbounded, while if the speed does not exceed the Bell number B-n, then the clique-width is bounded by a constant. The situation in the range between these two extremes is more complicated. This area contains both classes of bounded and unbounded clique-width. Moreover, we show that classes of graphs of unbounded clique-width may have slower speed than classes where the clique-width is bounded.
|Item Type:||Journal Article|
|Subjects:||Q Science > QA Mathematics|
|Divisions:||Faculty of Science > Mathematics|
|Journal or Publication Title:||Electronic Journal of Combinatorics|
|Publisher:||Electronic Journal of Combinatorics|
|Date:||13 March 2009|
|Number of Pages:||11|
|Page Range:||Article no. R35|
|Access rights to Published version:||Restricted or Subscription Access|
Actions (login required)